FDA Urges Consumers to Avoid Powdered Caffeine

Yesterday, the FDA issued a statement warning consumers of the dangers of powdered caffeine. These products are especially popular among young people, as a small amount of the stimulant has an immense effect- one teaspoon of the pure caffeine powder is approximately 25 cups of coffee.

The product has come under scrutiny following the death of high school athlete Logan Stiner, who overdosed on powdered caffeine he had purchased over the internet. Stiner died of cardiac arrhythmia, which led to seizures. The product is available on websites that sell vitamins and supplements and lacks regulation.

According to the FDA, symptoms of caffeine overdose include,

  • Seizures
  • Vomiting
  • Disorientation
  • Rapid heartbeat
  • Diarrhea

The FDA urges consumers to avoid powdered caffeine, and asks consumers with information on adverse events associated with highly caffeinated products to contact the FDA.

Phone: 240-402-2405

Email:  CAERS@cfsan.fda.gov

 

Read more here- “’It can kill:’ FDA Officials Issues Warning on Powdered Caffeine, Nearly 100 percent Pure Caffeine,” (Katie Delong, Fox News)

Website | + posts

Olivia is a graduate of Villanova University where she studied Economics and History, minoring in Gender and Women's Studies. She also has experience working with federal legislatures on health care policy, women's issues, and Internet safety.

Share

Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on email
Email

Subscribe to get the latest consumer news

More consumer News